MAUDE Adverse Event Report: COOK INC ULTRATHANE MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; FGE, STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS

COOK INC ULTRATHANE MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; FGE, STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS
Model Number G09504
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/27/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D2a - common device name: additional names: gbo catheter, nephrostomy, general & plastic surgery; lje catheter, nephrostomy.D2b - product code: additional product codes: gbo, lje.H3 - device evaluated by mfg?: the complaint device will not be returned to the manufacturer.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported that the hub of an unknown 14fr multipurpose drainage catheter separated immediately following placement in an unknown patient for abscess drainage.Hub separation from the catheter shaft occurred as the wire was being removed.The complaint device was removed from the patient and replaced with a new like-device to complete the procedure.The patient did not experience any adverse effects or require any additional procedures due to this occurrence.A photo provided by the customer confirms separation of the mac-loc assembly from the catheter.
 
Additional Manufacturer Narrative
Additional information: d1 - brand name this report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding patient and/or event details has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Additional information: a3a - sex, a6 - race, a5 - ethnicity, b3 - date of event, d4 - (model #, lot #, catalog #, expiration date, primary udi number), h4 - device mfg date.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Investigation ¿ evaluation it was reported that the hub of an ultrathane mac-loc locking loop multipurpose drainage catheter separated immediately following placement in a male patient for abscess drainage.Hub separation from the catheter shaft occurred as the wire was being removed.The complaint device was removed from the patient and replaced with a new like-device to complete the procedure.The patient did not experience any adverse effects or require any additional procedures due to this occurrence.A photo provided by the customer confirms separation of the mac-loc assembly from the catheter.Reviews of documentation including the complaint history, device history record (dhr), quality control procedures, manufacturing instructions (mi), and instructions for use (ifu) for the device were conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the device history record found no quality control discrepancies.A complaint history search did not identify any other events associated with the reported device lot.Based on the available information, cook has concluded that the device was manufactured to specification and that there is no evidence suggesting nonconforming product exists either in house or in field.Cook also reviewed product labeling.The ifu packaged with the device contains the following in relation to the reported failure mode: precautions: patients with indwelling drainage catheters should be evaluated routinely to ensure continuous function of the catheter.How supplied upon removal from package, inspect the product to ensure no damage has occurred.Based on the available information, no product returned, and the results of the investigation, cook has concluded a potential cause for this event is attributed to component failure, with no design or manufacturing issues identified.The user did not report any damage during the initial placement.While it is possible that the catheter experienced excessive force or tension while in the patient, this cannot be definitively confirmed.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned or that a death or serious injury occurred; nor is it admission that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
ULTRATHANE MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER
Common Device Name
FGE, STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key23477772
Report Number1820334-2025-01373
Device Sequence Number10558428
Product Code FGE
UDI-Device Identifier00827002095045
UDI-Public(01)00827002095045(17)280626(10)16662303
Combination Product (Y/N)N
Initial Reporter CountryLT
PMA/510(K) Number
K173035
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 01/30/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG09504
Device Catalogue NumberULT14.0-38-25-P-6S-CLM-RH
Device Lot Number16662303
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/30/2025
Supplement Date Received by Manufacturer11/06/2025
11/06/2025
01/29/2026
Initial Report FDA Received Date11/05/2025
Supplement Report FDA Received Date11/12/2025
11/12/2025
01/30/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/26/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceWhite